Tornadoes · United States · Missouri · 2013
EF0 tornado, Danville to New Florence, Missouri, May 31, 2013
From Danville to New Florence, this EF0 tornado ran 1.1 miles across Montgomery County on May 31, 2013, touching down at 6:28 PM CDT and reaching 40 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 31, 2013
- Touchdown
- 6:28 PM CDT (23:28 UTC)
- Lifted
- 6:30 PM CDT (23:30 UTC)
- On the ground
- 2 minutes
- Path length
- 1.1 miles (1.7 km)
- Path width
- 40 yards (37 m)
- Deaths
- 0
- Injuries
- 0
- County
- Montgomery County
- Touchdown point
- 38.939, -91.460
- Lift-off point
- 38.938, -91.440
- Record number
- 1305311728-01
The damage survey
18 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 91 mph.
- Several large trees snapped at the base. One in picture is laying to the northeast.
- Tree was snapped third the way up...landed on top of school bus. Also, numerous large tree branches were blown down.
- Three power poles leaning to east just south of Tower Road, along Highway 161.
- Tree diameters anywhere from 6 to 12 inches inches. Also, minor roof damage to an old machine shed.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Storms developed along an outflow boundary that was laid out along the I-70 corridor. The storms produced wind damage, large hail as well as 9 tornadoes. Two of the tornadoes were rated EF3 as they moved through the St. Louis metro area. Also, heavy rain fell causing flash flooding in some locations, which persisted into the early morning hours of June 1st.
A weak tornado briefly touched down along Highway 161 from 2.5 miles south southwest to 2 miles south southwest of Montgomery City. Much of the damage was confined to tree damage. One large tree snapped about a third of the way from the base and fell onto a parked school bus. No one was inside the bus. Before the tornado lifted and dissipated, three power poles were bent about 40 degrees to the northeast. Overall, the tornado path length was half a mile and max path width was 30 yards. The damage was rated as EF0 with max winds of 75 MPH.
A weak tornado briefly touched down about two miles south of Montgomery City along Blue Bird Road. Much of the damage was confined to tree damage. Before lifting and dissipating near the intersection of Blue Bird Road and Bob White Road, the roof of an old machine shed was peeled off to the south. The tornado path length was two tenths of a mile with a max path width of 30 yards. The damage was rated EF0 with max wind speeds of 75 MPH.
A weak tornado touched down 2 miles north northwest of New Florence. Much of the damage was confined to downed trees. The tornado traveled east for about a mile. Before lifting and dissipating, the tornado caused minor siding and soffit damage to a home and uprooted a large tree in the backyard. The tornado path length was 1.06 miles with a max path width of 40 yards. The damage was rated EF0 with max wind speeds of 80 MPH.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 31, 6:26 PM CDT, 2 minutes earlier.
Area forecast discussion, May 31, 6:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013
PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA. IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE. ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG. 18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION. KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2. THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING. SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION. STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS. DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT. STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.
CARNEY
.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013
THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY. THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING. STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH. THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON. NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR. WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.
AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN. TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.
MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW. FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY. NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE. TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.
CARNEY
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013
FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 31, 4:03 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT FRI MAY 31 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE LIKELY WITH THESE STORMS. THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. CARNEY
In the hours before
Local storm report, May 31, 5:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NE ASHLAND 38.85N 92.16W
05/31/2013 E0.88 INCH BOONE MO TRAINED SPOTTER
&&
GKSLocal storm report, May 31, 5:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 10 W FULTON 38.85N 92.13W
05/31/2013 E1.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
GKSLocal storm report, May 31, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 3 E NEW BLOOMFIELD 38.72N 92.03W
05/31/2013 E40 MPH CALLAWAY MO AMATEUR RADIO
ESTIMATED WIND SPEEDS OF 40 MPH. 4 MILES EAST OF NEW
BLOOMFIELD
&&
PRZYBYLINSKILocal storm report, May 31, 6:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 1 W WILLIAMSBURG 38.92N 91.72W
05/31/2013 E50 MPH CALLAWAY MO TRAINED SPOTTER
TRAINED SPOTTER AT NEW BLOOMFIELD MO REPORTED ESTIMATED
50 MPH.
&&
PRZYBYLINSKILocal storm report, May 31, 6:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO MINEOLA 38.89N 91.57W
05/31/2013 MONTGOMERY MO LAW ENFORCEMENT
TORNADO SPOTTED NEAR MINEOLA HEADING TOWARDS NEW
FLORENCE
&&
GKSLocal storm report, May 31, 6:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST DANVILLE 38.91N 91.53W
05/31/2013 E40 MPH MONTGOMERY MO TRAINED SPOTTER
&&
GKSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
11.5 hours before the tornado, 279 km from the path. May 31, 2013.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -299 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.2 K/km
Lincoln, IL (KILX), 00:00Z
0.5 hours after it, 279 km from the path. June 1, 2013.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Surface CAPE
- 3238 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
- 0-3 km lapse rate
- 6.5 K/km
The surface observations
Washington (FYG), 56 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 72 km away, was scanning. The volume nearest the touchdown began at 23:28 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 31, 2013
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 31 | 6:05 AM CDT | EF1 | Tipton, TN | 0.8 | 250 | $180,000 | ||
| May 31 | 1:53 PM CDT | EF0 | Walsh, ND | 0.1 | 25 | |||
| May 31 | 2:17 PM CDT | EF0 | Walsh, ND | 2.3 | 25 | |||
| May 31 | 4:18 PM CDT | EF0 | Montgomery, KS | 0.4 | 50 | |||
| May 31 | 5:35 PM CDT | EF0 | Kingfisher, OK | 1.0 | 50 | |||
| May 31 | 5:55 PM CDT | EF0 | Canadian, OK | 0.3 | 30 | $1,000 | ||
| May 31 | 6:03 PM CDT | EF3 | El Reno tornado, OK | 16.2 | 4,576 | 8 | 26 | $300,000 |
| May 31 | 6:09 PM CDT | EF0 | Floyd, IA | 0.2 | 10 | |||
| May 31 | 6:12 PM CDT | EF0 | Canadian, OK | 0.5 | 120 | |||
| May 31 | 6:13 PM CDT | EF0 | Canadian, OK | 0.5 | 350 | |||
| May 31 | 6:18 PM CDT | EF0 | Osage, OK | 0.1 | 50 | |||
| May 31 | 6:20 PM CDT | EF0 | Montgomery, MO | 0.5 | 30 | |||
| May 31 | 6:21 PM CDT | EF0 | Montgomery, MO | 0.2 | 30 | |||
| May 31 | 6:29 PM CDT | EF2 | Canadian, OK | 5.0 | 150 | 1 | $20,000 | |
| May 31 | 6:30 PM CDT | EF1 | Osage, OK | 2.5 | 200 | $2,000 | ||
| May 31 | 6:38 PM CDT | EF1 | Washington, OK | 1.2 | 200 | $5,000 | ||
| May 31 | 6:51 PM CDT | EF1 | Canadian, OK | 5.7 | 600 | $150,000 | ||
| May 31 | 6:55 PM CDT | EF0 | Canadian, OK | 0.5 | 50 | |||
| May 31 | 7:21 PM CDT | EF0 | Nowata, OK | 1.1 | 310 | |||
| May 31 | 8:30 PM EDT | EF0 | Benton, IN | 0.5 | 20 | |||
| May 31 | 7:35 PM CDT | EF0 | Oklahoma, OK | 0.5 | 200 | $20,000 | ||
| May 31 | 7:37 PM CDT | EF1 | Franklin, MO | 10.0 | 550 | |||
| May 31 | 7:42 PM CDT | EF1 | Cleveland, OK | 1.0 | 100 | $100,000 | ||
| May 31 | 7:45 PM CDT | EF0 | Grady, OK | 0.2 | 50 | |||
| May 31 | 7:50 PM CDT | EF3 | Saint Charles, MO | 31.7 | 1,760 | 8 | $60 million | |
| May 31 | 7:53 PM CDT | EF1 | Oklahoma, OK | 1.1 | 300 | 8 | $80,000 | |
| May 31 | 8:01 PM CDT | EF1 | Jefferson, MO | 12.4 | 200 | |||
| May 31 | 8:21 PM CDT | EF1 | Nowata, OK | 3.5 | 320 | |||
| May 31 | 8:27 PM CDT | EF1 | Nowata, OK to MO, IL | 4.8 | 350 | 2 | $75,000 | |
| May 31 | 8:27 PM CDT | EF3 | Madison, MO to IL | 10.6 | 150 | |||
| May 31 | 8:49 PM CDT | EF2 | Macoupin, IL | 1.5 | 150 | |||
| May 31 | 9:02 PM CDT | EF1 | Montgomery, IL | 4.3 | 50 | |||
| May 31 | 10:03 PM CDT | EF1 | Macon, IL | 2.0 | 100 | $500,000 | ||
| May 31 | 11:23 PM CDT | EF1 | Delaware, OK | 1.8 | 500 | |||
| May 31 | 11:24 PM CDT | EF1 | Vermilion, IL | 0.5 | 70 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.